Q. Is hair fall common after a surgery?

Answered by
Dr. Atishay Bukharia
and medically reviewed by iCliniq medical review team.
Published on Jul 16, 2016

Hi doctor,

Last year, I noticed hair fall. Then, I had a surgery for appendix and post surgery my hair fall increased severely. I have checked vitamin D, B12 and ferritin levels. Everything is normal. Since, I am a vegetarian my doctor put me on some multivitamin tablets. I am also taking biotin tablets for two months. It has been a year, but nothing helped. My hair has reduced to a sleek pony. My family history does not have any hair fall issues. Three weeks back I started taking Minoxidil 2% on a dermatologist recommendation. Till now, I did not observe any change. Also, it has started making my hair dry and brittle. Please tell me what to do further?

Dr. Atishay Bukharia

Cosmetology Dermatology HIV/AIDS Specialist Plastic Surgery – Reconstructive And Cosmetic Venereology
#

Hi,

Welcome to icliniq.com.

  • You are suffering from acute telogen effluvium. Telogen effluvium is a self-limiting disorder and is very common after any surgical procedure.
  • Keep taking the multivitamins and there is no need for Minoxidil because it is mainly for androgenic alopecia. If you applied it once, then you need to apply it for the whole life.
  • Do not worry; the hair will return to normal within four to six months. So, no active intervention is needed.

For further information consult a dermatologist online -->https://www.icliniq.com/ask-a-doctor-online/dermatologist

Also Read Answers From:

Related Questions & Answers


How can I treat graying of hair and hair fall?

Query: Hello doctor, I am facing hair fall from the last 4 to 5 months. Also facing graying of hairs from last three years.  Read Full >>


Dr. Rabia
Dermatologist

Answer: Hi, Welcome to icliniq.com. Does this problem exist in your family? If yes it is androgenetic alopecia that is common in males and related to male hormones. Premature greying of hair is also genetic and as such there is no treatment for reversing of grey hair. However, you can take Biotin suppleme...  Read Full

Can minoxidil use cause dark eyes?

Query: Hello doctor, I am using Minoxidil and noticing dark eyes and wrinkles. Is there a way to keep using Minoxidil but counter the side effects?  Read Full >>


Dr. Dilip Meena
Dermatologist, Venereologist

Answer: Hello, Welcome to icliniq.com. 1. Minoxidil has nothing to do with dark eye circles or wrinkles. 2. It can lead to dryness, a bit of headache, and facial bloating. 3. Apply it in the prescribed amount only. Not more than 1 ml at a time and wash your hands afterwards. 4. Apply half a centimeter...  Read Full

Is it safe to use Minoxidil continuously for male pattern baldness?

Query: Hi doctor, I am suffering from male pattern baldness along with dandruff. Because of dandruff, I keep on itching my scalp. I consulted a doctor, and she recommended me to use Betamethasone dipropionate and Zinc sulphate lotion along with Adgain capsule and a mild medicated shampoo. I used these prod...  Read Full >>


Dr. Kakkar
Dermatologist, HIV AIDS Specialist, Venereologist

Answer: Hello. Welcome to icliniq.com. I have read your query in detail and understood your concern. As far as Betamethasone dipropionate and Zinc sulphate lotion is concerned, it is mainly given for dandruff or seborrheic dermatitis and hair fall due to it. It has no effect on androgenetic hair loss. Si...  Read Full

Popular

Popular

Ask your health query to a doctor online?

Ask a Dermatologist Now

* guaranteed answer within 4 hours.
Enter Your Health Query
You can upload files and images in the next step.

Fee:  

 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.